doi: 10.3934/cpaa.2022007
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Asymptotics for some discretizations of dynamical systems, application to second order systems with non-local nonlinearities

1. 

Laboratoire M2N, CNAM, 292 rue Saint-Martin, 75003 Paris, France

2. 

Université de Carthage, Institut Préparatoire aux Etudes Scientifiques et Techniques, B. P. 51, 2070 La Marsa, Tunisia

3. 

Laboratoire Équations aux Dérivées Partielles, LR03ES04, Faculté des sciences de Tunis, Université Tunis El Manar, 2092 El Manar, Tunisia

*Corresponding author

Received  August 2021 Revised  November 2021 Early access December 2021

Fund Project: The first author wishes to thanks the organizers of ICAAM 2019 in Hammamet, Tunisia, during which mathematical discussions led to working on the subject of this paper. The second author wishes to thank the department of mathematics and statistics EPN6 and the research department M2N (EA7340) of the CNAM where this work has been initiated

In the present paper we study the asymptotic behavior of discretized finite dimensional dynamical systems. We prove that under some discrete angle condition and under a Lojasiewicz's inequality condition, the solutions to an implicit scheme converge to equilibrium points. We also present some numerical simulations suggesting that our results may be extended under weaker assumptions or to infinite dimensional dynamical systems.

Citation: Thierry Horsin, Mohamed Ali Jendoubi. Asymptotics for some discretizations of dynamical systems, application to second order systems with non-local nonlinearities. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2022007
References:
[1]

P. A. Absil.R. Mahony and B. Andrews, Convergence of the iterates of descent methods for analytic cost functions, SIAM J. Optim., 16 (2005), 531-547.  doi: 10.1137/040605266.  Google Scholar

[2]

N. Alaa and M. Pierre, Convergence to equilibrium for discretized gradient-like systems with analytic features, IMA J. Numer. Anal., 33 (2013), 1291-1321.  doi: 10.1093/imanum/drs042.  Google Scholar

[3]

F. AlouiI. Ben Hassen and A. Haraux, Compactness of trajectories to some nonlinear second order evolution equations and applications, J. Math. Pures Appl., 100 (2013), 295-326.  doi: 10.1016/j.matpur.2013.01.002.  Google Scholar

[4]

H. Attouch and J. Bolte, On the convergence of the proximal algorithm for nonsmooth functions involving analytic features, Math. Program. Ser. B, 116 (2009), 5-16.  doi: 10.1007/s10107-007-0133-5.  Google Scholar

[5]

L. Chergui, Convergence of global and bounded solutions of a second order gradient like system with nonlinear dissipation and analytic nonlinearity, J. Dynam. Differ. Equ., 20 (2008), 643-652.  doi: 10.1007/s10884-007-9099-5.  Google Scholar

[6]

R. ChillA. Haraux and M. A. Jendoubi, Applications of the Lojasiewicz-Simon, gradient inequality to gradient-like evolution equations, Anal. Appl. Singap., 7 (2009), 351-372.  doi: 10.1142/S0219530509001438.  Google Scholar

[7]

M. Crouzeix and A. Mignot, Analyse numérique des équations différentielles, in Collection Mathématiques Appliquées pour la Maîitrise, Paris, Masson, 1984.  Google Scholar

[8]

D. D'Acunto and K. Kurdyka, Explicit bounds for the Łojasiewicz exponent in the gradient inequality for polynomials, Ann. Pol. Math., 87 (2005), 51-61.  doi: 10.4064/ap87-0-5.  Google Scholar

[9]

M. Grasselli and M. Pierre, Convergence to equilibrium of solutions of the backward Euler scheme for asymptotically autonomous second-order gradient-like systems, Commun. Pure Appl. Anal., 11 (2012), 2393-2416.  doi: 10.3934/cpaa.2012.11.2393.  Google Scholar

[10]

A. Haraux and M. A. Jendoubi, The convergence problem for dissipative autonomous systems - classical methods and recent advances, in Springer Briefs in Mathematics, Springer, Bcam, 2015. doi: 10.1007/978-3-319-23407-6.  Google Scholar

[11]

A. Haraux and M. A. Jendoubi, Convergence of solutions of second-order gradient-like systems with analytic nonlinearities, J. Differ. Equ., 144 (1998), 313-320.  doi: 10.1006/jdeq.1997.3393.  Google Scholar

[12]

A. Haraux and M. A. Jendoubi, Decay estimates to equilibrium for some evolution equations with an analytic nonlinearity, Asympt. Anal., 26 (2001), 21-36.   Google Scholar

[13]

A. Haraux and M. A. Jendoubi, Asymptotics for a second order differential equation with a linear, slowly time-decaying damping term, Evol. Equ. Contr. Theor., 2 (2013), 461-470.  doi: 10.3934/eect.2013.2.461.  Google Scholar

[14]

T. Horsin and M. A. Jendoubi, Non-genericity of initial data with punctual $\omega$-limit set, Arch. Math., 114 (2020), 185-193.  doi: 10.1007/s00013-019-01377-8.  Google Scholar

[15]

M. A. Jendoubi and P. Polacik, Non-stabilizing solutions of semilinear hyperbolic and elliptic equations with damping, Proc. R. Soc. Edinb., Sect. A, Math., 133 (2003), 1137-1153.  doi: 10.1017/S0308210500002845.  Google Scholar

[16]

S. Lojasiewicz, Une propriété topologique des sous ensembles analytiques réels, Les équations aux dérivées partielles, (1963), 87–89.  Google Scholar

[17]

S. Lojasiewicz, Ensembles semi-analytiques, I. H. E. S., notes, 1965. Google Scholar

[18]

B. Merlet and M. Pierre, Convergence to equilibrium for the backward Euler scheme and applications, Commun. Pure Appl. Anal., 9 (2010), 685-702.  doi: 10.3934/cpaa.2010.9.685.  Google Scholar

[19]

J. Palis and W. de Melo, Geometric Theory of Dynamical Systems: An Introduction, Springer-Verlag, New-York, 1982.  Google Scholar

show all references

References:
[1]

P. A. Absil.R. Mahony and B. Andrews, Convergence of the iterates of descent methods for analytic cost functions, SIAM J. Optim., 16 (2005), 531-547.  doi: 10.1137/040605266.  Google Scholar

[2]

N. Alaa and M. Pierre, Convergence to equilibrium for discretized gradient-like systems with analytic features, IMA J. Numer. Anal., 33 (2013), 1291-1321.  doi: 10.1093/imanum/drs042.  Google Scholar

[3]

F. AlouiI. Ben Hassen and A. Haraux, Compactness of trajectories to some nonlinear second order evolution equations and applications, J. Math. Pures Appl., 100 (2013), 295-326.  doi: 10.1016/j.matpur.2013.01.002.  Google Scholar

[4]

H. Attouch and J. Bolte, On the convergence of the proximal algorithm for nonsmooth functions involving analytic features, Math. Program. Ser. B, 116 (2009), 5-16.  doi: 10.1007/s10107-007-0133-5.  Google Scholar

[5]

L. Chergui, Convergence of global and bounded solutions of a second order gradient like system with nonlinear dissipation and analytic nonlinearity, J. Dynam. Differ. Equ., 20 (2008), 643-652.  doi: 10.1007/s10884-007-9099-5.  Google Scholar

[6]

R. ChillA. Haraux and M. A. Jendoubi, Applications of the Lojasiewicz-Simon, gradient inequality to gradient-like evolution equations, Anal. Appl. Singap., 7 (2009), 351-372.  doi: 10.1142/S0219530509001438.  Google Scholar

[7]

M. Crouzeix and A. Mignot, Analyse numérique des équations différentielles, in Collection Mathématiques Appliquées pour la Maîitrise, Paris, Masson, 1984.  Google Scholar

[8]

D. D'Acunto and K. Kurdyka, Explicit bounds for the Łojasiewicz exponent in the gradient inequality for polynomials, Ann. Pol. Math., 87 (2005), 51-61.  doi: 10.4064/ap87-0-5.  Google Scholar

[9]

M. Grasselli and M. Pierre, Convergence to equilibrium of solutions of the backward Euler scheme for asymptotically autonomous second-order gradient-like systems, Commun. Pure Appl. Anal., 11 (2012), 2393-2416.  doi: 10.3934/cpaa.2012.11.2393.  Google Scholar

[10]

A. Haraux and M. A. Jendoubi, The convergence problem for dissipative autonomous systems - classical methods and recent advances, in Springer Briefs in Mathematics, Springer, Bcam, 2015. doi: 10.1007/978-3-319-23407-6.  Google Scholar

[11]

A. Haraux and M. A. Jendoubi, Convergence of solutions of second-order gradient-like systems with analytic nonlinearities, J. Differ. Equ., 144 (1998), 313-320.  doi: 10.1006/jdeq.1997.3393.  Google Scholar

[12]

A. Haraux and M. A. Jendoubi, Decay estimates to equilibrium for some evolution equations with an analytic nonlinearity, Asympt. Anal., 26 (2001), 21-36.   Google Scholar

[13]

A. Haraux and M. A. Jendoubi, Asymptotics for a second order differential equation with a linear, slowly time-decaying damping term, Evol. Equ. Contr. Theor., 2 (2013), 461-470.  doi: 10.3934/eect.2013.2.461.  Google Scholar

[14]

T. Horsin and M. A. Jendoubi, Non-genericity of initial data with punctual $\omega$-limit set, Arch. Math., 114 (2020), 185-193.  doi: 10.1007/s00013-019-01377-8.  Google Scholar

[15]

M. A. Jendoubi and P. Polacik, Non-stabilizing solutions of semilinear hyperbolic and elliptic equations with damping, Proc. R. Soc. Edinb., Sect. A, Math., 133 (2003), 1137-1153.  doi: 10.1017/S0308210500002845.  Google Scholar

[16]

S. Lojasiewicz, Une propriété topologique des sous ensembles analytiques réels, Les équations aux dérivées partielles, (1963), 87–89.  Google Scholar

[17]

S. Lojasiewicz, Ensembles semi-analytiques, I. H. E. S., notes, 1965. Google Scholar

[18]

B. Merlet and M. Pierre, Convergence to equilibrium for the backward Euler scheme and applications, Commun. Pure Appl. Anal., 9 (2010), 685-702.  doi: 10.3934/cpaa.2010.9.685.  Google Scholar

[19]

J. Palis and W. de Melo, Geometric Theory of Dynamical Systems: An Introduction, Springer-Verlag, New-York, 1982.  Google Scholar

Figure 1.  Simulation for (5.1). Here $ \alpha = 0.4 $ and $ \Delta t = 0.01 $, the dotted curve is the apparently decreasing relative energy $ E(u_n,v_n)/E(u_0,v_0) $. The solid curve is the boundary of the zero level of $ F $ (which is in its interior). Convergence occurs to a critical point of $ F $ which may be in the interior of the zero level set of $ F $
Figure 2.  $ \alpha = 0.4 $ and $ \Delta t = 0.01 $, the dotted curve is the value of the velocity $ v_n $. The solid curve describes the coordinates of $ u_n $. The dash-dotted curve corresponds to the sequence $ (u_n,F(u_n,v_n)) $
Figure 3.  Simulation for (5.1). Here $ \alpha = 0.4 $ and $ \Delta t = 0.1 $, the dotted curve is the relative energy $ E(u_n,v_n)/E(u_0,v_0) $. The solid curve is the boundary of the zero level of $ F $ (which is in its interior). Convergence occurs to a critical point of $ F $ which seems to be on the boundary of the zero level of $ F $
Figure 4.  Simulation for (5.1). Here $ \alpha = 0.4 $ and $ \Delta t = 0.1 $, the dotted curve is the value of the velocity $ v_n $. The solid curve describes the coordinates of $ u_n $. The dash-dotted curve corresponds to the sequence $ (u_n,F(u_n,v_n)) $
Figure 5.  Simulation for (5.2). Here $ \alpha = 0.4 $ and $ \Delta t = 0.01 $, the dotted curve is the relative energy $ E(u_n,v_n)/E(u_0,v_0) $ it is apparently decreasing. The solid curve is the boundary of the zero level of $ F $ (which is in its interior). Convergence occurs to a critical point of $ F $ which may be in the interior the zero level of $ F $
Figure 6.  $ \alpha = 0.4 $ and $ \Delta t = 0.01 $, the dotted curve is the value of the velocity $ v_n $. The solid curve describes the coordinates of $ u_n $. The dash-dotted curve corresponds to the sequence $ (u_n,F(u_n,v_n)) $
Figure 7.  Simulation for (5.2). Here $ \alpha = 0.4 $ and $ \Delta t = 0.1 $, the dotted curve is the relative energy $ E(u_n,v_n)/E(u_0,v_0) $. The solid curve is the boundary of the zero level of $ F $ (which is in its interior). Convergence occurs to a critical point of $ F $ which seems to be on the boundary of the zero level of $ F $
Figure 8.  Simulation for (5.2). Here $ \alpha = 0.4 $ and $ \Delta t = 0.1 $, the dotted curve is the value of the velocity $ v_n $. The solid curve describes the coordinates of $ u_n $. The dash-dotted curve corresponds to the sequence $ (u_n,F(u_n,v_n)) $
Figure 9.  $ \alpha = 0.4 $. We again observe the numerical convergence, but have no proof yet
Figure 10.  $ \alpha = 0.4 $
Figure 11.  $ \alpha = 0.5 $
Figure 12.  $ \alpha = 1.5 $
Figure 13.  $ \alpha = 1.5 $
Figure 14.  $ \alpha = 0.5 $, $ T = 9/16 $, $ f(u) = u-\sin(u) $
Figure 15.  $ \alpha = 0.5 $, $ T = 9/8 $, $ f(u) = u-\sin(u) $
Figure 16.  $ \alpha = 0.5 $, $ T = 45/8 $, $ f(u) = u-\sin(u) $. Here we can see some oscillations appearing, though there seem to have convergence to $ 0 $
Figure 17.  $ \alpha = 0.5 $, $ T = 9/16 $, $ f(u) = u-\sin(u) $
Figure 18.  $ \alpha = 0.5 $, $ T = 45/8 $, $ f(u) = u-\sin(u) $
[1]

Pierdomenico Pepe. A nonlinear version of Halanay's inequality for the uniform convergence to the origin. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021045

[2]

James Broda, Alexander Grigo, Nikola P. Petrov. Convergence rates for semistochastic processes. Discrete & Continuous Dynamical Systems - B, 2019, 24 (1) : 109-125. doi: 10.3934/dcdsb.2019001

[3]

M . Bartušek, John R. Graef. Some limit-point/limit-circle results for third order differential equations. Conference Publications, 2001, 2001 (Special) : 31-38. doi: 10.3934/proc.2001.2001.31

[4]

Hongyun Peng, Lizhi Ruan, Changjiang Zhu. Convergence rates of zero diffusion limit on large amplitude solution to a conservation laws arising in chemotaxis. Kinetic & Related Models, 2012, 5 (3) : 563-581. doi: 10.3934/krm.2012.5.563

[5]

Giuseppe Marino, Hong-Kun Xu. Convergence of generalized proximal point algorithms. Communications on Pure & Applied Analysis, 2004, 3 (4) : 791-808. doi: 10.3934/cpaa.2004.3.791

[6]

Zhuchun Li, Yi Liu, Xiaoping Xue. Convergence and stability of generalized gradient systems by Łojasiewicz inequality with application in continuum Kuramoto model. Discrete & Continuous Dynamical Systems, 2019, 39 (1) : 345-367. doi: 10.3934/dcds.2019014

[7]

Frank Blume. Minimal rates of entropy convergence for rank one systems. Discrete & Continuous Dynamical Systems, 2000, 6 (4) : 773-796. doi: 10.3934/dcds.2000.6.773

[8]

Jie Zhao. Convergence rates for elliptic reiterated homogenization problems. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2787-2795. doi: 10.3934/cpaa.2013.12.2787

[9]

Wilhelm Schlag. Regularity and convergence rates for the Lyapunov exponents of linear cocycles. Journal of Modern Dynamics, 2013, 7 (4) : 619-637. doi: 10.3934/jmd.2013.7.619

[10]

Stefan Kindermann, Antonio Leitão. Convergence rates for Kaczmarz-type regularization methods. Inverse Problems & Imaging, 2014, 8 (1) : 149-172. doi: 10.3934/ipi.2014.8.149

[11]

Philipp Harms. Strong convergence rates for markovian representations of fractional processes. Discrete & Continuous Dynamical Systems - B, 2021, 26 (10) : 5567-5579. doi: 10.3934/dcdsb.2020367

[12]

Stéphane Mischler, Clément Mouhot. Stability, convergence to the steady state and elastic limit for the Boltzmann equation for diffusively excited granular media. Discrete & Continuous Dynamical Systems, 2009, 24 (1) : 159-185. doi: 10.3934/dcds.2009.24.159

[13]

Yeping Li, Jie Liao. Stability and $ L^{p}$ convergence rates of planar diffusion waves for three-dimensional bipolar Euler-Poisson systems. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1281-1302. doi: 10.3934/cpaa.2019062

[14]

Monica Lazzo, Paul G. Schmidt. Convergence versus periodicity in a single-loop positive-feedback system 1. Convergence to equilibrium. Conference Publications, 2011, 2011 (Special) : 931-940. doi: 10.3934/proc.2011.2011.931

[15]

Weisheng Niu, Yao Xu. Convergence rates in homogenization of higher-order parabolic systems. Discrete & Continuous Dynamical Systems, 2018, 38 (8) : 4203-4229. doi: 10.3934/dcds.2018183

[16]

Zhong Tan, Qiuju Xu, Huaqiao Wang. Global existence and convergence rates for the compressible magnetohydrodynamic equations without heat conductivity. Discrete & Continuous Dynamical Systems, 2015, 35 (10) : 5083-5105. doi: 10.3934/dcds.2015.35.5083

[17]

Ruiying Wei, Yin Li, Zheng-an Yao. Global existence and convergence rates of solutions for the compressible Euler equations with damping. Discrete & Continuous Dynamical Systems - B, 2020, 25 (8) : 2949-2967. doi: 10.3934/dcdsb.2020047

[18]

Daniel Gerth, Andreas Hofinger, Ronny Ramlau. On the lifting of deterministic convergence rates for inverse problems with stochastic noise. Inverse Problems & Imaging, 2017, 11 (4) : 663-687. doi: 10.3934/ipi.2017031

[19]

Stefano Galatolo, Isaia Nisoli, Benoît Saussol. An elementary way to rigorously estimate convergence to equilibrium and escape rates. Journal of Computational Dynamics, 2015, 2 (1) : 51-64. doi: 10.3934/jcd.2015.2.51

[20]

L. Olsen. Rates of convergence towards the boundary of a self-similar set. Discrete & Continuous Dynamical Systems, 2007, 19 (4) : 799-811. doi: 10.3934/dcds.2007.19.799

2020 Impact Factor: 1.916

Article outline

Figures and Tables

[Back to Top]